View Full Version : My Horrible Experiences With Zoloft And One Other Medication


zoloftstory
06-03-13, 04:48 PM
Unfortunately I cannot name names or places but I wanted to offer a cautionary warning to those considering/have just started taking or are currently taking Diazapam and zoloft (50mg).

These drugs have caused me nothing but pain and upset, hurt and loss. Despite losing my anxiety by taking the Zoloft, the confusion that came caused more hurt, worry and stress than not taking that little tablet could have ever caused. First incidents, health scares;
(Before I go any further I should preface this by saying I am male in his mid to late twenties who works out 5-6 days a week, has no prior health issues at all, and has regular check-ups every six months. I am not overweight and I have good cardio and strength fitness, I also do not drink or smoke or do recreational drugs)

While on 50mgs of Zoloft (one of the lowest possible dosages), one day at the office I became short of breath, so short I thought I was about to have a heart attack. I rushed to an emergency ward, and underwent a battery of blood and physical tests while I became more and more dizzy, my heart burned more and more and I became more and more worried.

Eventually these symptoms cleared up later that night...however every now and then I would get a strange burning in my chest usually followed by those dizzy spells for a brief few minutes. I have never experienced anything like that in my life before or since expect when I was going off the medication.
I was also prescribed diazepam, a whole box of which I only took 2-3 pills. The first time I took a pill was one Saturday night when my girlfriend was over at my place. Initially it was OK, the anxiety went away, but then other things started to happen as the night went on...while out in the car later in the evening we became slightly lost on the way home. Instead of reacting as normal I became angry at my girlfriend we fought badly and arriving home she told me it was like she could not tell who I was, she was scared and tearing up and at that stage I was confused as hell. Why was I like that I asked myself? Why, where did those feelings come from?

As the night went on, other things happened, I felt excited, then sleepy, then excited again, and then I just feel asleep. Upon waking up there were huge chunks of my memory missing from the night before (no I did not drink and had not for 2 or so years at that point), just missing, gone, and the ones that were there were hazy and I could not relate to how I was feeling or acting as it these memories were actually mine.
The next time I took these tablets, diazepam very much the same thing happened. I have not taken them since.

Zoloft well, while the breathing issue was bearable the detachment from the reality and situations one faces in life that I felt when taking was the last straw for me. Sometimes we need to feel bad, to and with Zoloft, at least for me, those times were not as they should have been. So when something screwed up, instead of realizing the harsh reality of a bad situation I was in...it would just wash off me, “it’s not that bad", and so on and so forth.

This led to me becoming detached from what was going on and making the right decisions across my entire life harder and harder...it’s easier to justify my screwups and well...you can imagine where that can lead...I know everything you can all get stuffed, and then…well that cannot go on forever.

I know these are "just" my experiences, and we are all different but...after going through all of this, being recommend medication from, “professionals" it is really worrying how little much hard science is being applied to these decisions in the context of Psychotherapy sessions. And to be honest when I look back here is what I see; me trusting my wellbeing for years or decades to come with someone who chatted to me across a few sessions and then accepting medication that had the potential to change who I was and how I acted...to me now that just seems silly.

I used to think cults warped people’s minds and made them less cognitive than they would be but to be honest I think these types of medications are the actual problem they are not just words or ideas. Shouldn’t the words and ideas and self-inflection and disciplined effort be enough? And if not shouldn’t we be asking why instead of trying to medicate someone into accepting a framework to solve any hurt or problems they have?

I am not hear to argue a point, or to hear evidence for or against. What is important here is that this is my experience, you can have your own and not consider what I have to say however it is a valid point of view based on firsthand experience with a subject that I think society needs to look at and readjust its approach to. It’s just too accepted how things work now and the people who stand to suffer the most are the most vulnerable.

Ps
I know everyone says this but my Doctors were some of the most expensive and well known in Australia. They were not idiots, or pez despensers and that is what worries me.

Lunacie
06-03-13, 07:54 PM
It's too bad that you had such a bad reaction - sounds like the meds
caused a panic attack of some sort.

Zoloft (generic form) has been a blessing for me. No problems at all.

However I know how scary it can be to have an adverse reaction to a
medication that you expect to help. I had an allergic reaction to a med
for hypertension several years ago, swelling of tongue and breathing
passages.

Very rare but very real. It was Propranolol and many people are being
helped by that medication. I don't see any point in scaring others just
because I had a very rare reaction.

425runner
06-03-13, 10:15 PM
How long did you take the Zoloft? I was recently of a very low dose of Prozac, only 5mg and while the detachment was initially welcomed, I used to cry all the time, call myself a worthless loser etc. etc. later it became scary.

Exactly as you described, nothing could "shake my boat" everything just washed off of me. I felt so indifferent about everything....it just wasn't natural and all I wanted to do was listen to music or socialize. No ambition whatsoever..

dvdnvwls
06-03-13, 11:05 PM
I am not hear to argue a point, or to hear evidence for or against.

On a public discussion board, this is not a valid point of view.

sarahsweets
06-04-13, 04:44 AM
well...meds have side effects. No one has to take them if they dont want to and any doctor that insists on this fact isnt always the best doctor. I make it a point to read up on stuff before I take them. Just because zoloft and valium didnt work doesnt mean nothing will and it doesnt mean that other people should be concerned that taking them will be the end of their world. Youre right that its just your experience but its important to point this out in case someone with no experience sees this post and thinks its typical.

Nibs91
06-07-13, 01:32 PM
The thing with medications is that there are very different reactions from person to person. No one combination will work for everyone. If it did, the world would be one frikkin happy place. You have to try and try and try again to find something that works. Otherwise, you must deal with things on your own without meds (I'm not against this, I'm just not a strong enough person to will myself through the day without my meds).

oneup
06-07-13, 09:27 PM
I don't mean to be a dick but that doesn't sound like too horrible of an experience zs.